MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: n/a as the lens was inserted and removed.Concomitant medical products: bss (balance salt solution), lot unknown; viscoelastic model and lot number unknown.Initial reporter phone number: (b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that immediately after the implantation of an intraocular lens (iol) a defect, a little missing piece, was noticed in the middle of the optic.The lens was cut in two parts and removed and replaced with another pcb00, same diopter, during the same surgical procedure.The missing little piece was also removed from the eye.Reportedly, the lens loading was performed according to the standard procedure using bss (balance salt solution) and viscoelastic.There were about 10 minutes delay in the procedure.No incision enlargement was reported.No problems were found one day post-op.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 04/17/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in a fully advanced position.The cartridge was observed correctly engaged into the lower body of the pcb00 device.Visual inspection at 10x microscope magnification showed that the lens was cut in two pieces, most probably to make explant/removal possible.Photos of the implant, prior to the removal from the eye, were provided and were evaluated.It was not possible to discern what the abnormality was or where it was located in the lens (on the surface or within the substance of the lens).Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6443384
Report Number2648035-2017-00580
Device Sequence Number501053
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)191119
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/19/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR